MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1074350-38
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis.The reported stent dislodgement was confirmed.Reportedly, the stent delivery system was being prepped with a very brief negative pressure being pulled but not sustained before the sheath/stylet were removed.Per the xience xpedition everolimus eluting coronary stent system instructions for use the mandrel and the protective sheath should be removed before flushing the guide wire lumen and removing air from the system.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there were crimp marks on the balloon between the markers where the stent implant was initially crimped on, it is likely that inadvertent mishandling while removing the protective sheath resulted in the noted stent damage (stretched) and ultimately resulted in the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the stent of a 3.5x38mm xience xpedition stent delivery system (sds) dislodged during removal of the protective sheath.Additionally, the sds was being prepped with a very brief negative pressure being pulled but not sustained before the sheath/stylet were removed.The device was not used and the procedure was successfully completed with another device.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6889039
Report Number2024168-2017-07722
Device Sequence Number16174280
Product Code NIQ
UDI-Device Identifier08717648162589
UDI-Public08717648162589
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2020
Device Catalogue Number1074350-38
Device Lot Number7061641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Initial Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1